Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS New Orleans, LA

March 11, 2001Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 11, 2001, 10:58 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 11, 2001, 10:58 PM CST (04:58 UTC)
Expired
Mar 12, 2001, 12:00 AM CST
In force
62 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 120457
SVRNEW
MSC047-059-120600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF ST. MARTIN

* UNTIL MIDNIGHT CST

* AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST SOUTH OF GULFPORT MISSISSIPPI...MOVING
  NORTHEAST AT 30 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WI
NDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3035 8936 3021 8923 3062 8854 3084 8873

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:00 PM CST, 9 hours 58 minutes earlier.

Area forecast discussion, Mar 11, 1:00 PM CST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CST SUN MAR 11 2001

MODELS DIFFER ON TIMING AGAIN TODAY.  AVN DID THE BETTER JOB ON SAT
WITH SLOWING SYSTEM DOWM...WHERE ETA/NGM WERE TOO FAST. WILL GO WITH
AVN AGAIN...WITH SOME RESERVATIONS.  SHORT WAVE OVER IDAHO WILL DROP
INTO TROUGH OVER CENTRAL PLAINS BEFORE IT EJECTS NORTHEAST AND DRAGS
TROUGH THROUGH MISSISSIPPI VALLEY TUESDAY. MEANWHILE ENERGY FROM
SECOND SHORT WAVE DROPS SOUTHWEST AND FORM CUTT OFF LOW OFF
CALIFORNIA COAST TUE. THIS LOW WILL BE KICKED EASTWAD BY ANOTHER
SHORT WAVE MOVING EAST INTO WASHINGTON/OREGON TUE NIGHT. THIS SHOULD
PROVIDE CHANCE FOR MORE RAINFALL LATE WEDNESDAY. AVN WEAKENS LOW
RAPIDLY AS IT MOVE EAST OVER LOUISIANA WED. NEXT SYSTEM TO AFFECT
AREA WILL BE SHORT WAVE DIGGING SOUTH AND EAST TO CENTRAL PLAINS THU
AND FRI.
IN THE SHORT RANGE...HAVE PROBLEM WITH MODEL SIMULATION OF JET
DYNAMICS. AVN TRACK JET MORE EASTWARD THAN ETA WITH A SPLIT FLOW MON
12Z. THIS DOESNT CORRELATE WITH CURRENT SATELLITE LOOP. ETA MODEL
250MB JET PROGS CLOSER TO SATELLITE WITH 120 KT JET MOVING TOWARD TXK
18Z TODAY...IN LINE WITH ACTIVE CONVECTION OVER CENTRAL TEXAS. THIS
MODEL ALSO SPLITS JET WITH SOUTHERN KET ACROSS S OUTH LOUISIANA
EARLY MONDAY. WILL GO SOMEWHERE IN BETWEEN THESE MODELS ON TIMING
OF SEVERE THREAT OVER CWA. PRELIMINARY NUMBERS ARE:

MCB 59/75/49/68 +940   BTR 62/76/53/71 +940
MSY 66/77/60/70 9860   GPT 62/70/56/68 8861

.NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:05 AM CSTSevere Thunderstorm WarningLIXWilkinson40 min
Mar 12, 4:16 AM CSTTornado WarningLIXPearl River14 min
Mar 12, 5:59 AM CSTSevere Thunderstorm WarningLIXWalthall31 min
Mar 12, 7:05 AM CSTSevere Thunderstorm WarningLIXPike40 min
Mar 12, 7:36 AM CSTSevere Thunderstorm WarningLIXWalthall34 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXAmite, Pike30 min
Mar 12, 9:01 AM CSTSevere Thunderstorm WarningLIXPike, Walthall44 min
Mar 12, 9:26 AM CSTTornado WarningLIXWalthall34 min
Mar 12, 9:56 AM CSTTornado WarningLIXPearl River34 min
Mar 12, 10:05 AM CSTSevere Thunderstorm WarningLIXHancock55 min
Mar 12, 10:27 AM CSTTornado WarningLIXPearl River33 min
Mar 12, 10:55 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison50 min
Mar 12, 11:07 AM CSTTornado WarningLIXHarrison23 min
Mar 12, 11:11 AM CSTTornado WarningLIXJackson34 min
Mar 12, 11:36 AM CSTTornado WarningLIXHarrison, Jackson24 min
Mar 12, 1:02 PM CSTFlash Flood WarningLIXHarrison118 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.